Anticoagulants Induced Ecchymosis
International Journal of Science and Research (IJSR)

International Journal of Science and Research (IJSR)
www.ijsr.net | Open Access | Fully Refereed | Peer Reviewed International Journal

ISSN: 2319-7064


Amazon Sale


Case Studies | Pharmacology Science | India | Volume 8 Issue 4, April 2019

Anticoagulants Induced Ecchymosis

Rabia Arshi

Case Studies

Keywords: Introduction: Definition: An ecchymosis is a subcutaneous spot of bleeding similar to a hematoma The term applies to the subcutaneous discoloration resulting from seepage of blood within the tissue The main symptom of ecchymosis is discolored skin, the color of the patch corresponds to how old and severe the injury is Anticoagulant Induced Ecchymosis: Warfarin-induced skin necrosis is a rare complication of anticoagulant therapy Cutaneous findings include petechiae that progress to ecchymoses Ecchymosis is a relatively rare, potentially fatal side effect of warfarin It is most commonly reported within 10 days of initiation of therapy It is a paradoxical, potentially fatal adverse effect of the drug It occurs secondary to the development of microthrombi and endothelial cell damage in the vessels of dermal and subcutaneous tissues First recognized in 1943, there have been an estimated 300 cases reported, affecting approximately 00101 % of patients on the drug Case Report: A 40 years old male patient was admitted in General Medicine ward of Gandhi hospital, Hyderabad The patient has chief complaints of shortness of breath since 2 days to 1 week, grade-2 to grade-3 associated with chest pain since 3 days The patient had bilateral pedal edema 1 week back History of similar complaints 2 months back On examination the patient was found to be conscious, coherent and afebrile Bilateral pedal edema was present Blood pressure was 90/60 mm of Hg, which is slightly lower The patient was operated 3 months back for mital valve replacement and is on tablet Acitram since then Patient is a known case of hypertension and is on tablet Ramipril DISCUSSION: This case was reported as Congestive Cardiac Failure with Cardiogenic shock and Ecchymosis due to the chronic use of an anticoagulant ie Acitram The initial treatment given for this patient was Injection Dobutamine in a dose of 100mg, Injection Dopamine in a dose of 80mg, Injection Lasix in a dose of 20mg 2 ti

Edition: Volume 8 Issue 4, April 2019

Pages: 1138 - 1139

Share this Article

How to Cite this Article?

Rabia Arshi, "Anticoagulants Induced Ecchymosis", International Journal of Science and Research (IJSR), https://www.ijsr.net/search_index_results_paperid.php?id=17041903, Volume 8 Issue 4, April 2019, 1138 - 1139

90 PDF Views | 63 PDF Downloads

Download Article PDF


Amazon Sale


Top